Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 359, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 27, 2005, 5:34 PM CST for Washington County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2005, 5:34 PM CST (23:34 UTC)
- Expired
- Nov 27, 2005, 6:01 PM CST
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 2:20 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 272335
SVRTSA
ARC143-280015-
/O.NEW.KTSA.SV.W.0359.051127T2334Z-051128T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
534 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 615 PM CST
* AT 529 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 65 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF STRICKLER...
MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WINSLOW...
BRENTWOOD...WEST FORK...GREENLAND...FAYETTEVILLE AND ELKINS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3581 9438 3574 9422 3582 9396 3623 9390
3621 9408
$$1 follow-up statement
000
WWUS54 KTSA 280001
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CST SUN NOV 27 2005
ARC143-280010-
/O.CAN.KTSA.SV.W.0359.000000T0000Z-051128T0015Z/
WASHINGTON AR-
600 PM CST SUN NOV 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM NEAR SPRINGDALE AT 6 PM HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. OTHER STRONG THUNDERSTORMS WERE LOCATED OVER SOUTHEAST
WASHINGTON COUNTY...MOVING TO THE NORTHEAST AT 50 MPH.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM THIS EVENING.
LAT...LON 3581 9438 3574 9422 3582 9396 3623 9390
3621 9408
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:55 PM CST, 39 minutes earlier.
Area forecast discussion, Nov 27, 4:55 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
455 PM CST SUN NOV 27 2005
.MESOSCALE UPDATE...
HAVE EXTENDED AND EXPANDED THE HIGH WIND WARNING IN NORTHEAST OKLAHOMA
UNTIL 7 PM. DRY LINE HAS MOVED A LITTLE FURTHER EAST WITH WINDS NEARLY
PARALLEL TO THE LINE. HAVE HAD NUMEROUS REPORTS OF GUSTS IN EXCESS OF
50 MPH WITH A FEW NEAR OR ABOVE 60 MPH. WITH LOST OF HEATING DO EXPECT
THE WIND TO DIMINISH DURING THE EVENING SOME BUT EXPECT THE WIND
ADVISORY TO CONTINUE THROUGH THE NIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 7 PM SUNDAY FOR OKZ055-OKZ056-OKZ057-
OKZ058-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ070-OKZ071-OKZ073.
RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 6 AM MONDAY FOR OKZ055-OKZ056-OKZ057-OKZ058-
OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-
OKZ071-OKZ073.
WIND ADVISORY UNTIL 6 AM MONDAY FOR OKZ049-OKZ053-OKZ054-OKZ059-
OKZ063-OKZ068-OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY UNTIL 6 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 1Hazardous weather outlook, Nov 27, 12:40 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CST SUN NOV 27 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CST SUN NOV 27 2005
...TORNADO WATCH FOR PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON
AND THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET....THIS AFTERNOON.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
FIRE DANGER.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
DISCUSSION...
A POWERFUL UPPER LEVEL STORM SYSTEM NEAR THE OKLAHOMA AND TEXAS
PANHANDLES WILL LIFT ACROSS KANSAS DURING THE AFTERNOON. AT MIDDAY
A DEEPENING SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER CENTRAL
KANSAS WITH A DRY LINE TRAILING DOWN ACROSS OKLAHOMA THROUGH THE
I-35 CORRIDOR. STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING EARLY
THIS AFTERNOON IN THE VICINITY OF THE SURFACE LOW AND AN ELEVATED
TORNADO THREAT ASSOCIATED WITH THIS FEATURE HAS LED TO A TORNADO
WATCH FOR PARTS OF KANSAS AND PARTS OF NORTHEAST OKLAHOMA THIS
AFTERNOON AND EARLY THIS EVENING. LATER THIS AFTERNOON ADDITION
STORMS ARE EXPECTED TO DEVELOP FURTHER SOUTH ALONG AND AHEAD OF THE
DRYLINE. THESE STORMS WILL LIKELY EVOLVE QUICKLY INTO A SQUALL LINE
THAT WILL AFFECT MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
INTO THE EVENING....WITH THE MAIN THREAT BEING DAMAGING STRAIGHTLINE
WINDS.
GIVEN THE WINDY AND WARM CONDITIONS EXPECTED...ALONG WITH THE DRY
GROUND WILL PRESENT A SIGNIFICANT FIRE DANGER TODAY ACROSS MOST OF
THE AREA. THUS...A RED FLAG WARNING WILL BE IN EFFECT TODAY.
SEE/OKCRFWTSA/ FOR DETAILS.
THE AFOREMENTIONED WINDY CONDITIONS ANTICIPATED FOR TODAY WILL ALSO
PERSIST TONIGHT AFTER THE FRONT PASSES...WHERE NORTHWEST WINDS
GUSTING TO 40 MPH WILL BE POSSIBLE. SEE /OKCNPWTSA/ FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
EMERGENCY MANAGERS SHOULD CHECK YOUR E-MAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WINDY CONDITIONS COMBINED WITH LOW DEWPOINT AIR WILL RESULT IN FIRE
DANGER AGAIN TOMORROW. WINDS WILL DECREASE AFTER MONDAY...WITH A
DRY COLD FRONT EXPECTED TO APPROACH AROUND MIDWEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND DISCUSSIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Nov 27, 1:27 PM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CST SUN NOV 27 2005
OKZ054-272000-
OSAGE OK-
127 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 127 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES SOUTHWEST OF AVANT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...
BARNSDALL...TALLANT...OKESA AND HULAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Nov 27, 1:48 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CST SUN NOV 27 2005
OKZ055-272030-
WASHINGTON OK-
148 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WASHINGTON
AT 148 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF BARTLESVILLE...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY...COPAN
AND BARTLESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SMALL
HAIL MAY ALSO BE POSSIBLE WITH THIS STORM. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.Local storm report, Nov 27, 2:33 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL BARTLESVILLE 36.75N 95.98W
11/27/2005 0.88 INCH WASHINGTON OK AMATEUR RADIO
&&
RDUSpecial weather statement, Nov 27, 2:40 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CST SUN NOV 27 2005
OKZ055-056-272115-
NOWATA OK-WASHINGTON OK-
240 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND NOWATA
AT 240 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OCHELATA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCHELATA AND WANN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING.Special weather statement, Nov 27, 4:54 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CST SUN NOV 27 2005
ARZ019-OKZ072-076-272345-
CRAWFORD AR-LE FLORE OK-SEQUOYAH OK-
454 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 454 PM CST...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS...CENTERED NEAR BOKOSHE...MOVING NORTHEAST AT 70 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
UNIONTOWN...CONCORD...BIDVILLE...COTTONWOOD...GANS...MULDROW
...ROLAND...SHORT...MOFFETT...PANAMA...BOKOSHE...SPIRO...ARKOMA...
MOUNTAINBURG...VAN BUREN...FIGURE FIVE ...RUDY...DORA...LEE
CREEK...LOCKE AND MT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.Special weather statement, Nov 27, 5:33 PM CST, 1 minute before
ARZ001-280000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CST SUN NOV 27 2005
ARZ001-280000-
BENTON AR-
533 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 533 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF SPRINGTOWN...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...MILLER...HILL TOP...BENTONVILLE...ROGERS...LOWELL...
GRAVETTE...PEA RIDGE...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE
SPRINGS...MONTE NE...VAUGHN...DECATUR...CENTERTON...AVOCA...HIWASSE
AND BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:38 AM CST | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 23 hr |
| Nov 27, 3:34 PM CST | High Wind Warning | TSA | Benton, Carroll, Madison, Washington | 7 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.